Following quadruple bypass surgery on July 24th, I find myself on Lipitor again at least for a short time. This will depend on tolerance of side effects as my previous history on this statin was not good for me.
MOST COMMON side effects are:
CONSTIPATION, or diarrhea, fatigue, gas, heartburn, headache, myalgia (wide spread musculo inflammation and muscle degeneration), and rhabdomyolysis (VERY SERIOUS)
rhabdomyolysis (rhabdo=skeleton +myo=muscle + lysis=breakdown), a condition in which muscles break down quickly and spill their contents into the blood stream. Myoglobin is a protein that is contained in muscle cells, and if enough is spilled into the blood stream, it can clog the kidney's filtering system and lead to kidney failure and a variety of other serious medical consequences and complications.
hives, difficulty breathing, swelling of your face, lips, tongue or throat
I am on this currently for 30 days and HOPEFULLY I will wean myself off it soon after. As mentioned in earlier blog posts 12-15 years ago I was on Lipitor and Tricor and could not tolerate the side effects.
When I look at the side effects of Vitamin C, Lysince and Proline compared to Lipitor, I FIND a VAST overwhelming discrepancy. I am having a follow up Nuclear stress test, treadmill EKG next week as a follow up to surgery. I am very doubtful that I will remain on Lipitor past the 30 day post op doseage. I will likely go back on CholesLo in addition to the Vit C, Lysine, Proline therapy for the long haul.